Recently received a call about MIL. Told we had to come and take care of her. Her friend could not reach her so she stopped and found both doors to her place open at 11 am and she was sitting on her bed "talking to herself". The friend freaked and took her to the ER. The next day we met with her doc. MIL has Parkinsons. After researching I found that LevoDopa (Parkinson drug_Spell?) and Vitamin D have a tendency to deplete Vitamin B-12. A Vitamin B-12 deficiency can cause abnormal gait, bone loss, chronic fatigue, constipation, depression, digestive disorders, dizziness, drowsiness, eye disorders, headaches (migraines), irritability, memory loss, moodiness, neurological damage, palpitations, pernicious anemia, ringing in the ears, and spinal cord degeneration. ANYWAYS, MIL could barely walk (using walker), given a senility test (my words) where she was to have a score between 26 and 30. She got 14. She could not tell us what year it was! Yikes! So when we talked to the doc I asked her is she checked her B-12 level. SHE WAS PISSED that I questioned her. She said all of MIL symptoms were because of her Parkinsons and that she was tested last Oct and she had normal levels. I relayed to her that B-12 can stay in the system for 5 years and if depleted .... and not rectified... the symptoms will become permanent. The doc than informed me that medicare would not pay for the test. WTH I said then her regular insurance would pay for it and to test her. You guessed it..... She had a low B-12 score. We immediately got her sublingual tablets. Within a few days... her friend call us and asked what MIRACLE was provided. MIL is walking without her walker and has her brain back.
The thing that ticks me off is the doctor's reaction to a simple question. It turns out that many elderly people are low on B-12 and are thought to have dementia when in reality they just need a dose of B-12. In reading all I have .. both my DH and I are going to start taking B-12. If you take too much diarrhea results.